MAUDE Adverse Event Report: OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD. OMRON 3 SERIES UPPER ARM BLOOD PRESSURE MONITOR

OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD. OMRON 3 SERIES UPPER ARM BLOOD PRESSURE MONITOR
Model Number BP7100
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A postage paid label was sent to retrieve the unit for further investigation, and verbal request for unit return was made.A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident.However, due to the customer reporting hospitalization and receiving medical treatment, this medwatch is being filed.The u.S importer is requesting the manufacturer of the device to further investigate this incident.
 
Event or Problem Description
Consumer reported that cuff overinflated and hurt her arm.This happened about 6 weeks ago.The cuff seemed to get stuck and would not release when button was pushed.Her fingers went numb and now she has numbness and tingling all the way down the arm.She went to the doctor and is on pain medication.Her right arm size is 9.5".Consumer did not know now how high unit inflated but it was over 220.Consumer does not pay attention to where air hose lines up.Her normal blood pressure reading range is 130/70.Consumer applies cuff ½ inch above elbow on bare skin, air hose in line with middle finger and sits in upholstered chair with arm on a table.The cuff not applied snug.Consumer was provided proper right arm cuff application.Consumer was advised not to use the unit again and sent prepaid shipping label to retrieve the unit for further investigation.During follow-up call on (b)(6) 2020, consumer stated unit over inflated the one time.It inflated so high that her fingers went numb.This was around (b)(6) 2020.She still feels the pain, tingling and numbness in her fingers.The pain has subsided a little bit but is still there.It was excruciating, did, and still does interfere with her daily activities.She had called her doctor and her doctor stated it sounds like the radial nerve was damaged and prescribed her pain medication and advised to use ice.She is only user of the unit and using it once a day.She had a pace maker put in august so she uses the right arm.Consumer stated aside from the pace maker she does not have any other underlying medical conditions.She does not have any follow up appointments with her doctor for the arm.She was told to come in see doctor if she needs stronger pain medication.Her blood pressure varies a lot from 140's/80's to 120's/70's using omron unit.Consumer stated when it overinflated, she pressed the stop button to make it stop inflating but the button got stuck and pressure did not so she undid the velcro on the cuff.Consumer was provided options to replacing the unit or refund.Consumer stated that her lawyer advised her not to send the unit back because they need the unit for the case that they are making against omron.Consumer stated that she has been in pain for 6 weeks because of our unit and a new unit or a refund is not going to resolve it.During 2nd follow-up call on november 23, 2020, consumer stated tingling, burning, and soreness in her arm and this has stopped her from doing daily activities.Her doctor put her on hydrocodone and ibuprofen.This started october 1st and she has had pain since then.Her doctor told her is nerve damage down the arm and the doctor is hoping it will go away with time.Consumer stated her arm tingles all the time and this wakes her up at night.She had to use ice packs on it for 4 weeks.She has never experienced this issue on any other monitor.Consumer would like to file an insurance claim.Consumer was advised omron do not that.Consumer stated she expects a call from someone by the end of the week or her lawyer will be contacting us.Consumer called back on november 25, 2020, wanted to talk to ceo of the company.Consumer was very upset and indicated she would lawsuit.She had to call three times and the cuff has caused nerve damage on her arm.She is on 800mg ibuprofen and pain medication.Her doctor is talking about putting on never mediation.The pain shoots down her arm into her fingers, numbing burning sensation.She has had to put ice packs on her arm for the last 4 weeks.Doctor told her no heat just ice.Wakes her up in the middle of the night.Her husband has to lift the skillet or pans for her.She is going to call and file an insurance claim.Consumer expected a follow-up call and provide different resolution that replacement or refund.Omron representative called consumer on 11/24/2020 as requested by consumer.Consumer stated she has having pain, tingling in her arm and unable to lift items.She had zero issue prior to this.Consumer stated she is looking for resolution and wants to file a claim.Qa advised she would need to file a claim with her insurance.Consumer is looking to file a claim with omron and be compensated.Consumer stated before she contacted lawyer she wanted us to speak to us and see what we can do for her.Consumer asked what resolution we can provide her.Qa asked what she has in mind for resolution.Consumer stated she is looking for a minimum $(b)(6).Omron representative again spoke to consumer on 11/30/2020.Omron representative provided update and offered a refund.Consumer stated you will hear back from my attorney and hung the phone.No additional information provided.
 
Additional Manufacturer Narrative
A postage paid label was sent to retrieve the unit for further investigation and verbal request for unit return was made.A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident.However, due to the customer reporting hospitalization and receiving medical treatment, this medwatch is being filed.The u.S importer is requesting the manufacturer of the device to further investigate this incident.Updated information in section h10 after investigation by manufacturer: a postage paid label was sent to retrieve the unit for further investigation.The manufacturer reviewed the qa test data/shipping inspection data and complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.The risk analysis document was reviewed and similar risk has been analyzed.As of jan 31, 2021, unit was not returned by consumer.The device was not received for evaluation; therefore, a device analysis could not be completed.No further investigation required.
 
Event or Problem Description
Consumer reported that cuff overinflated and hurt her arm.This happened about 6 weeks ago.The cuff seemed to get stuck and would not release when button was pushed.Her fingers went numb and now she has numbness and tingling all the way down the arm.She went to the doctor and is on pain medication.Her right arm size is 9.5".Consumer did not know now how high unit inflated but it was over 220.Consumer does not pay attention to where air hose lines up.Her normal blood pressure reading range is 130/70.Consumer applies cuff ½ inch above elbow on bare skin, air hose in line with middle finger and sits in upholstered chair with arm on a table.The cuff not applied snug.Consumer was provided proper right arm cuff application.Consumer was advised not to use the unit again and sent prepaid shipping label to retrieve the unit for further investigation.During follow-up call on november 13, 2020.Consumer stated unit over inflated the one time.It inflated so high that her fingers went numb.This was around on (b)(6).She still feels the pain, tingling and numbness in her fingers.The pain has subsided a little bit but is still there.It was excruciating, did, and still does interfere with her daily activities.She had called her doctor and her doctor stated it sounds like the radial nerve was damaged and prescribed her pain medication and advised to use ice.She is only user of the unit and using it once a day.She had a pace maker put in august so she uses the right arm.Consumer stated aside from the pace maker she does not have any other underlying medical conditions.She does not have any follow up appointments with her doctor for the arm.She was told to come in see doctor if she needs stronger pain medication.Her blood pressure varies a lot from 140's/80's to 120's/70's using omron unit.Consumer stated when it overinflated, she pressed the stop button to make it stop inflating but the button got stuck and pressure did not so she undid the velcro on the cuff.Consumer was provided options to replacing the unit or refund.Consumer stated that her lawyer advised her not to send the unit back because they need the unit for the case that they are making against omron.Consumer stated that she has been in pain for 6 weeks because of our unit and a new unit or a refund is not going to resolve it.During 2nd follow-up call on november 23, 2020, consumer stated tingling, burning, and soreness in her arm and this has stopped her from doing daily activities.Her doctor put her on hydrocodone and ibuprofen.This started on (b)(6) and she has had pain since then.Her doctor told her is nerve damage down the arm and the doctor is hoping it will go away with time.Consumer stated her arm tingles all the time and this wakes her up at night.She had to use ice packs on it for 4 weeks.She has never experienced this issue on any other monitor.Consumer would like to file an insurance claim.Consumer was advised omron do not that.Consumer stated she expects a call from someone by the end of the week or her lawyer will be contacting us.Consumer called back on (b)(6) 2020, wanted to talk to ceo of the company.Consumer was very upset and indicated she would lawsuit.She had to call three times and the cuff has caused nerve damage on her arm.She is on 800mg ibuprofen and pain medication.Her doctor is talking about putting on never mediation.The pain shoots down her arm into her fingers, numbing burning sensation.She has had to put ice packs on her arm for the last 4 weeks.Doctor told her no heat just ice.Wakes her up in the middle of the night.Her husband has to lift the skillet or pans for her.She is going to call and file an insurance claim.Consumer expected a follow-up call and provide different resolution that replacement or refund.Omron representative called consumer on (b)(6) 2020 as requested by consumer.Consumer stated she has having pain, tingling in her arm and unable to lift items.She had zero issue prior to this.Consumer stated she is looking for resolution and wants to file a claim.Qa advised she would need to file a claim with her insurance.Consumer is looking to file a claim with omron and be compensated.Consumer stated before she contacted lawyer she wanted us to speak to us and see what we can do for her.Consumer asked what resolution we can provide her.Qa asked what she has in mind for resolution.Consumer stated she is looking for a minimum (b)(4).Omron representative again spoke to consumer on (b)(6) 2020.Omron representative provided update and offered a refund.Consumer stated you will hear back from my attorney and hung the phone.No additional information provided.

Brand Name
OMRON 3 SERIES UPPER ARM BLOOD PRESSURE MONITOR
Common Device Name
BLOOD PRESSURE MONITOR
Manufacturer (Section D)
OMRON HEALTHCARE MANUFACTURING VIETNAM CO., LTD.
no. 28 vsip ii, st. 2,
vietnam-singapore indus. park
hoa phu thu dau mot city, 82000 0
VM  820000
MDR Report Key10929476
Report Number1450057-2020-00002
Device Sequence Number17225921
Product Code DXN
UDI-Device Identifier00073796710026
UDI-Public(01)00073796710026
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
Report Date (Section F) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBP7100
Device Catalogue NumberBP7100
Device Lot Number202005V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/12/2020
Device Age6 MO
Event Location Home
Date Report to Manufacturer12/01/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/01/2020